In response to increasing concerns over the risk of liver damage side effects associated with Extra Strength Tylenol and other acetaminophen products, Johnson & Johnson has added a new “red cap warning” to the popular pain reliever. According to a recent report, beginning in October, new bottles of Extra Strength Tylenol will feature bold red warnings on the top of the cap notifying consumers that the product “Contains Acetaminophen” and that they should “Always Read the Label” before using the medication. These new warnings come in the midst of criticism aimed at Johnson & Johnson for allegedly failing to draw attention to existing label warnings regarding the risk of liver damage potentially associated with Tylenol. If you believe you have been the victim of Tylenol liver damage side effects, consult a product liability lawyer in your area to discuss your legal options.
The link between acetaminophen-containing products like Tylenol and liver damage side effects has been evident for years. Unfortunately, due to aggressive marketing techniques by Johnson & Johnson, most consumers believe that Tylenol is a safe medication that they can take without putting themselves at risk of devastating side effects. In reality, acetaminophen is the leading cause of liver injury in the United States, resulting in more than 50,000 emergency room visits every year, including 25,000 hospitalizations and 450 deaths. In light of this risk, federal regulators have attempted to raise national awareness about the risk of overdosing on acetaminophen, including the risks associated with taking multiple medications containing the painkiller.
In 2011, Johnson & Johnson agreed to revise the recommended daily dose of Tylenol, reducing it from 4,000 mg per day to 3,000 mg. Despite this action, the drug company has faced considerable criticism for continuing to sell Extra Strength Tylenol, which contains 500 mg in each tablet and puts those who consume more than two tablets every six hours at a serious risk of liver failure. According to some estimates, nearly one-quarter of consumers take more than the daily recommended dose of Tylenol, which could result in small, accidental Tylenol overdoses, increasing the risk of liver damage, liver failure or death. In addition to Tylenol, acetaminophen can also be found in more than 600 prescription and over-the-counter medications, including NyQuil, Excedrin, Vicodin and Percocet.
The new Extra Strength Tylenol warnings come as Johnson & Johnson faces an increasing number of product liability lawsuits filed on behalf of consumers who believe they have been harmed by the widely used pain reliever. According to allegations raised in many complaints, Johnson & Johnson has known for decades about the risk of liver failure associated with Tylenol, but has failed to adequately warn consumers about this risk. If you took Tylenol or another potentially dangerous medication and have since suffered a major side effect like liver injury, our consumer advocates at the Consumer Justice Foundation can help put you in touch with a knowledgeable product liability attorney in your area. With a qualified lawyer on your side, you may be able to seek fair and timely reimbursement for your injuries and medical bills, by filing a product liability lawsuit against the drug maker.
[box type=”note” align=”aligncenter” ]Source: http://www.nbcnews.com/health/red-label-will-soon-warn-fatal-risks-taking-too-much-8C11035266[/box]